English
 
Help Privacy Policy Disclaimer
  Advanced SearchBrowse

Item

ITEM ACTIONSEXPORT

Released

Journal Article

Convergence rates for exponentially ill-posed inverse problems with impulsive noise.

MPS-Authors
/persons/resource/persons191665

König,  C.
Research Group of Statistical Inverse-Problems in Biophysics, MPI for Biophysical Chemistry, Max Planck Society;

/persons/resource/persons129903

Werner,  F.
Research Group of Statistical Inverse-Problems in Biophysics, MPI for Biophysical Chemistry, Max Planck Society;

External Resource
No external resources are shared
Fulltext (restricted access)
There are currently no full texts shared for your IP range.
Fulltext (public)
There are no public fulltexts stored in PuRe
Supplementary Material (public)
There is no public supplementary material available
Citation

König, C., Werner, F., & Hohage, T. (2016). Convergence rates for exponentially ill-posed inverse problems with impulsive noise. SIAM Journal on Numerical Analysis, 54(1), 341-360. doi:10.1137/15M1022252.


Cite as: https://hdl.handle.net/11858/00-001M-0000-002A-06CF-0
Abstract
This paper is concerned with exponentially ill-posed operator equations with additive impulsive noise on the right-hand side, i.e., the noise is large on a small part of the domain and small or zero outside. It is well known that Tikhonov regularization with an $L^1$ data fidelity term outperforms Tikhonov regularization with an $L^2$ fidelity term in this case. This effect has recently been explained and quantified for the case of finitely smoothing operators. Here we extend this analysis to the case of infinitely smoothing forward operators under standard Sobolev smoothness assumptions on the solution, i.e., exponentially ill-posed inverse problems. It turns out that high order polynomial rates of convergence in the size of the support of large noise can be achieved rather than the poor logarithmic convergence rates typical for exponentially ill-posed problems. The main tools of our analysis are Banach spaces of analytic functions and interpolation-type inequalities for such spaces. We discuss two examples, the (periodic) backward heat equation and an inverse problem in gradiometry.